MAUDE Adverse Event Report: EDWARDS LIFESCIENCES COMMANDER DS WITH SAPIEN 3; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES COMMANDER DS WITH SAPIEN 3; PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Model Number 9750CM29A
Medical Device Problem Codes Fluid/Blood Leak (1250); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist (fcs), a patient underwent a transseptal transcatheter mitral valve replacement (tmvr) procedure with a 29mm sapien 3 ultra resilia valve inside a pre-existing surgical valve in the mitral position.During the procedure, the implanting physician encountered difficulty advancing the valve across the surgical mitral valve.To improve wire trajectory and facilitate device tracking, the tip of the wire was snared from the aorta.This maneuver allowed the valve and delivery system to be advanced across the surgical valve.However, once positioned, the delivery system balloon failed to inflate when valve deployment was attempted, and blood was observed entering the atrion when negative pressure was pulled back.The physician then attempted to retract the valve and delivery system into the 16fr esheath, but the valve would not enter the tip of the sheath.As a result, the physician opted to cut the proximal end of the delivery system using wire cutters, and the 16fr esheath was removed over the remaining portion of the flex catheter shaft.A 26fr non-edwards sheath was then inserted over the flex catheter shaft and advanced into the femoral vein.The valve and remaining commander delivery system were subsequently removed from the body, and the vein was closed using a mattress suture.The physician ultimately elected to defer further intervention and bring the patient back for a repeat tmvr attempt at a later date.The patient remained stable throughout the procedure, and no injury to the patient occurred.

Brand Name
COMMANDER DS WITH SAPIEN 3
Common Device Name
PROSTHESIS, MITRAL VALVE, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key25257700
Report Number2015691-2026-15462
Device Sequence Number14826633
Product Code NPU
UDI-Device Identifier00690103217001
UDI-Public(01)00690103217001(17)271013(10)67117916
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9750CM29A
Device Lot Number67117916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer06/17/2026
Initial Report FDA Received Date05/22/2026
Supplement Report FDA Received Date07/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight90 KG